MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HB1C HEMOGLOBIN A1C KIT

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION®; DIMENSION® HB1C HEMOGLOBIN A1C KIT
Catalog Number DF105A SMN 10483822
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant, falsely elevated hemoglobin a1c (hb1c) results.The siemens hb1c assay is cleared for monitoring diabetic therapy and not for use in the diagnosis of diabetes.All hb1c assay results processed by the dimension exl 200 instrument were within the instructions for use reference range for adults without suspected diabetes.The customer using the hb1c assay beyond what it is cleared for or beyond the hb1c assay intended use is not supported by siemens.The issue was caused by customer user error.No product non-conformance was identified.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
Discordant, falsely elevated hemoglobin a1c (hb1c) results were obtained on patient samples on the dimension exl 200 instrument on (b)(6) 2019.The results were reported to the physician (s) and were questioned.The same samples were reprocessed using an alternate methodology on a non-siemens instrument on the same date and lower hemoglobin a1c results were obtained.On (b)(6) 2019, siemens was informed that the physicians (s) regarded the dimension hb1c results as high and started treatment for pre-diabetes.The type of treatment was not specified.There was no alleged patient harm due to the discordant elevated hb1c results or due to the treatment.
 
Additional Manufacturer Narrative
Original mdr 2517506-2019-00174 was filed 29-apr-2019.Corrected information (06-may-2019): siemens was informed that the correct date of testing for sample id 1017275409 for hb1c is 18-mar-2019.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® HB1C HEMOGLOBIN A1C KIT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key8561220
Report Number2517506-2019-00174
Device Sequence Number1638969
Product Code LCP
UDI-Device Identifier00842768032615
UDI-Public00842768032615
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K102510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2019
Device Catalogue NumberDF105A SMN 10483822
Device Lot NumberGC9190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1